Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 7:28 PM EDT for Morgan County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 7:28 PM EDT (23:28 UTC)
- Expired
- Aug 3, 2019, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Morgan County, GA
The radar
The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WWUS82 KFFC 032328
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Sat Aug 3 2019
GAZ049-040000-
Morgan GA-
728 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY UNTIL
800 PM EDT...
At 728 PM EDT...a strong thunderstorm was near Madison. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Madison, Rutledge, Godfrey and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3344 8349 3345 8357 3353 8368 3357 8368
3365 8364 3372 8358 3371 8357 3360 8340
TIME...MOT...LOC 2328Z 114DEG 4KT 3355 8353
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:33 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 3, 3:33 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Aug 3 2019 .SHORT TERM /Tonight through Sunday Night/... Afternoon, diurnally driven, convection a bit "stunted" so far this afternoon across the forecast area. 12Z sounding showed ample moisture and a similar CAPE profile to yesterday. Weak short wave/ mid-level circulation over southeastern Alabama in the base of the stationary upper trough seems to be concentrating the better convection to the west of the forecast area. Still expect at least scattered coverage of convection through the afternoon into the early evening, especially across the west and north. Weak mid-level lapse rates should keep chances for strong to severe thunderstorms fairly limited. Upper trough axis sharpens up a bit over the region Sunday and we should see better coverage of convection. Lapse rates are forecast to be a little steeper, but moderate instability at best and no strong upper forcing should keep severe risk limited once again. Temperatures remain seasonable. 20 .LONG TERM /Monday through Saturday/... Relatively wet/active pattern will continue for at least one more day (Monday), but it does appear that the persistent upper "troughiness" that's been over the region for days will give way to more of a "northwest flow" pattern as we head through the work week. Longwave trough axis expected to finally sweep across the area Monday which will support higher POPs, especially across the southern and eastern counties of our area (basically along and south/east of I-85). Should see some drying / lower chances for convection Tuesday behind this wave, but NW flow brings a piece of energy down across the area Wednesday. Additional upper level disturbances could affect the area Thursday through Saturday, maintaining at least "chance" (30-50%) POPs across the area. Temperatures through the week will be warm but hover around normal for early August. DJN.83 && .AVIATION... 18Z Update... VFR conditions expected across the forecast area through 06Z, outside of scattered convection. Will see areas of MVFR or lower conditions developing 06Z through 14Z, however impacts at the TAF sites will be highly dependent on where the heavier precipitation occurs into this evening. Conditions improving to VFR areawide by 16- 18Z. East winds 4-8kt become more northeast to north and diminish after 00Z then northwest by 10-12Z. //ATL Confidence...18Z Update... Medium to high all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 87 70 87 / 40 60 50 50 Atlanta 73 85 72 87 / 40 70 50 40 Blairsville 62 79 64 81 / 40 60 40 50 Cartersville 69 86 70 88 / 40 70 40 40 Columbus 72 90 72 89 / 40 60 50 50 Gainesville 70 85 70 86 / 40 60 40 40 Macon 71 88 71 89 / 30 60 60 50 Rome 69 88 70 89 / 40 60 40 40 Peachtree City 70 87 70 88 / 40 60 50 40 Vidalia 72 90 73 92 / 30 50 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....DJN.83 AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1202 PM EDT Sat Aug 3 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will develop this afternoon across north and central Georgia. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. Thunderstorms are expected to diminish after sunset this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 6:56 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Sat Aug 3 2019
GAZ043-032330-
Douglas GA-
656 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS COUNTY UNTIL 730
PM EDT...
At 656 PM EDT...a strong thunderstorm was over Hannah, or 12 miles
southwest of Douglasville...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Villa Rica, Winston, Bill Arp, Fairplay and Hannah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3370 8490 3377 8485 3365 8468 3365 8471
3364 8473 3362 8474 3363 8475 3359 8481
3357 8481 3357 8489 3358 8491
TIME...MOT...LOC 2256Z 221DEG 4KT 3359 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:00 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Sat Aug 3 2019
GAZ005>007-032330-
Gilmer GA-Murray GA-Fannin GA-
700 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY AND WESTERN FANNIN COUNTIES UNTIL 730 PM EDT...
At 700 PM EDT...a strong thunderstorm was over Conasauga Lake, or 9
miles northeast of Chatsworth...moving west at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake, Tennga, Sumac, Jones
Mill, Cisco, Mountaintown, Fort Mountain State Park and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3490 8450 3473 8456 3475 8486 3499 8478
3499 8470
TIME...MOT...LOC 2300Z 104DEG 8KT 3485 8462
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:07 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sat Aug 3 2019
GAZ044-032330-
South Fulton GA-
707 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON COUNTY UNTIL 730 PM
EDT...
At 706 PM EDT...a strong thunderstorm was over Fairburn, or 12 miles
northwest of Fayetteville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, East Point, Union City, Fairburn and Palmetto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3371 8452 3355 8447 3352 8459 3350 8461
3350 8462 3351 8462 3351 8469 3362 8472
TIME...MOT...LOC 2306Z 254DEG 2KT 3356 8462
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:13 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Sat Aug 3 2019
GAZ034-047-032345-
Walton GA-Gwinnett GA-
713 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON AND
SOUTHEASTERN GWINNETT COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a strong thunderstorm was over Windsor, or 7 miles
southeast of Lawrenceville...moving west at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Dacula, Grayson, Between, Bold
Springs, Windsor, Harbin and Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3397 8383 3396 8382 3382 8377 3376 8393
3379 8398 3375 8402 3378 8407 3398 8413
3399 8384
TIME...MOT...LOC 2312Z 076DEG 10KT 3389 8389
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:15 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
715 PM EDT Sat Aug 3 2019
GAZ015-023-032345-
Hall GA-Lumpkin GA-
715 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 745 PM EDT...
At 715 PM EDT...a strong thunderstorm was near Murrayville, or 8
miles southeast of Dahlonega...moving north at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Clermont, Garland and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3455 8386 3453 8383 3452 8383 3452 8384
3450 8384 3450 8379 3452 8378 3450 8378
3450 8374 3440 8374 3436 8395 3457 8406
3460 8386
TIME...MOT...LOC 2315Z 168DEG 6KT 3445 8387
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 7:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Sat Aug 3 2019
GAZ049-040000-
Morgan GA-
728 PM EDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY UNTIL
800 PM EDT...
At 728 PM EDT...a strong thunderstorm was near Madison. This storm
was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Madison, Rutledge, Godfrey and Hard Labor Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3344 8349 3345 8357 3353 8368 3357 8368
3365 8364 3372 8358 3371 8357 3360 8340
TIME...MOT...LOC 2328Z 114DEG 4KT 3355 8353
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Aug 2, 8:34 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 3, 4:38 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Aug 3, 5:13 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Aug 3, 5:21 PM EDT | Special Weather Statement | FFC | Fannin | 24 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Aug 3, 5:51 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Aug 3, 5:57 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 3, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 29 min |
| Aug 3, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 25 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Oconee | 23 min |
| Aug 3, 6:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 6:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 3, 6:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 3, 6:33 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Aug 3, 6:37 PM EDT | Special Weather Statement | FFC | White | 23 min |
| Aug 3, 6:56 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Aug 3, 7:00 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Aug 3, 7:07 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Aug 3, 7:13 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Aug 3, 7:15 PM EDT | Special Weather Statement | FFC | Lumpkin | 30 min |
| Aug 3, 7:32 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Aug 3, 7:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 3, 7:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.